Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 2, 2007, 11:44 PM MDT for Dawson County, Prairie County, Montana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 11:44 PM MDT (05:44 UTC)
- Expired
- Jul 3, 2007, 12:30 AM MDT
- In force
- 46 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Dawson County, MT, Prairie County, MT
The radar
The Glasgow radar (KGGW), 158 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 12:30 AM MDT | HAIL 1.75 | 8 Nw Fallon, MT | THE HAIL DESTROYED A KITCHEN WINDOW AND LASTED FOR ABOUT 5 TO 6 MINUTES. |
| Jul 3, 12:35 AM MDT | HAIL 1 | 21 Sw Glendive, MT | THE HAIL CASUED THE WINDOW IN A HOME TO CRACK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:57 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2366 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGGW 030544
SVRGGW
MTC021-079-030630-
/O.NEW.KGGW.SV.W.0113.070703T0544Z-070703T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1144 PM MDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
SOUTHWESTERN DAWSON COUNTY IN NORTHEAST MONTANA...
* UNTIL 1230 AM MDT.
* AT 1136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13
MILES NORTHEAST OF FALLON...OR ABOUT 14 MILES SOUTHWEST OF
GLENDIVE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
FOREST PARK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING
FOR NORTHEAST MONTANA.
LAT...LON 4715 10473 4677 10488 4684 10561 4687 10607
4709 10603 4709 10584 4716 10582
$$
GILCHRIST
WEATHER.GOV/GLASGOW2 follow-up statements
000 WWUS55 KGGW 030608 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1208 AM MDT TUE JUL 3 2007 MTC021-079-030630- /O.CON.KGGW.SV.W.0113.000000T0000Z-070703T0630Z/ DAWSON-PRAIRIE- 1208 AM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR CENTRAL PRAIRIE AND SOUTHWESTERN DAWSON COUNTIES... AT 1201 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF MCCLOUD...OR ABOUT 16 MILES NORTHWEST OF TERRY...AND MOVING WEST AT 80 MPH. LAT...LON 4715 10473 4677 10488 4685 10571 4717 10564 $$ VALONE WEATHER.GOV/GLASGOW
000 WWUS55 KGGW 030613 CCA SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1208 AM MDT TUE JUL 3 2007 MTC021-079-030630- /O.CON.KGGW.SV.W.0113.000000T0000Z-070703T0630Z/ DAWSON-PRAIRIE- 1208 AM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR CENTRAL PRAIRIE AND SOUTHWESTERN DAWSON COUNTIES... AT 1201 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF MCCLOUD...OR ABOUT 16 MILES NORTHWEST OF TERRY...AND MOVING EAST AT 35 MPH. LAT...LON 4715 10473 4677 10488 4685 10571 4717 10564 $$ VALONE WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:20 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 2, 9:20 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 920 PM MDT MON JUL 2 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... ONGOING SEVERE WEATHER EVENT CONTINUES WITH A NUMBER OF LARGE HAIL REPORTS AND A FEW 60 MPH WIND REPORTS AS WELL IN ADDITION TO FLASH FLOODS. UPPER SHORTWAVE FROM THE WSW GENERATING THE SEVERE WEATHER MUCH AS EXPECTED AS IT ENCOUNTERS THE MOIST AND UNSTABLE AIRMASS OVER THE AREA. MAIN ACTIVITY HAS FOCUSED ALONG THE INVERTED SURFACE TROUGH AND TIGHTEST DEW POINT GRADIENT ALONG AND JUST AHEAD OF THE TROUGH. BEHIND THE TROUGH AND UPPER SHORTWAVE...MUCH LESS ACTIVITY IN DRIER AND MORE STABLE AIRMASS. EXPECT THE TSTORM ACTIVITY TO CONTINUE MOST OF THE NIGHT AS AIRMASS TO REMAIN QUITE UNSTABLE IN OUR EAST. UPDATE MAINLY FOR FINE-TUNING OF POPS. SIMONSEN PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...ONE MORE ROUND OF THUNDERSTORMS TONIGHT...SOME LIKELY SEVERE...TO BE FOLLOWED BY DRY WEATHER HEADING TOWARD THE 4TH OF JULY. TONIGHT...THE AREA REMAINS IN A MOIST AND HIGHLY UNSTABLE SOUTHWEST FLOW ALOFT. A STRONG SHORTWAVE THAT WAS IN CENTRAL OREGON THIS MORNING IS NOW PUSHING THROUGH IDAHO AND INTO WESTERN MONTANA. THIS SHORTWAVE SHOULD BE THE TRIGGER FOR SCATTERED THUNDERSTORMS TONIGHT. SOME OF THESE STORMS WILL LIKELY TURN SEVERE. EARLY ON THE CELLS ARE LIKELY TO BE MORE DISCRETE WITH THE PRIMARY THREAT OF LARGE HAIL. AS THE LOW LEVEL JET KICKS IN LATER TONIGHT AND BEGINS TO SHIFT EAST THE CONVECTION WILL LIKELY DEVELOP INTO AN MCS IN EXTREME EASTERN MONTANA OR WESTERN NORTH DAKOTA. AT THIS POINT THE THREAT OF DAMAGING WIND WILL BE ON THE INCREASE...ALTHOUGH ANY SUPERCELLS THIS EVENING WILL HAVE THE THREAT OF DAMAGING WIND GUSTS. A SPECIAL 18Z SOUNDING HAD A MODEST CAP AROUND 850MB. CONTINUED STRONG DAYTIME HEATING SHOULD EASILY ERODE THE CAP. MODIFYING THE SOUNDING FOR A HIGH IN THE UPPER 80S GIVES AN LI OF -8C AND ABOUT 2800 J/KG ABOVE THE LFC. ALREADY HAVE SEEN SOME STORMS DEVELOP IN SOUTHERN SASKATCHEWAN THAT HAVE QUICKLY TURNED STRONG TO SEVERE. SHOULD BEGIN TO SEE MORE INITIATION ACROSS CENTRAL MONTANA DURING THE NEXT COUPLE OF HOURS...AND THINGS ARE LOOKING PRIME FOR SEVERE WEATHER JUST ABOUT ANYWHERE ACROSS THE CWA THIS EVENING...ALTHOUGH IT MAY TAKE A LITTLE LONGER TO ERODE THE CAP ACROSS THE SOUTHEAST ZONES. TUESDAY...LINGERING CONVECTION POSSIBLE ACROSS THE EASTERN ZONES THROUGH ABOUT MID-MORNING DEPENDING ON JUST WHERE THE MCS DEVELOPS AND TRACKS TONIGHT. IN THE WAKE OF THIS SYSTEM A STRONG RIDGE BEGINS TO BUILD NORTH FROM AROUND LAS VEGAS WITH THE UPPER FLOW BECOMING WEST/NORTHWEST. THIS SHOULD DRY THINGS OUT AND STABILIZE THE ATMOSPHERE...AND FINALLY PUT AN END TO WHAT HAS BEEN AN ACTIVE PERIOD OF CONVECTION. 500MB HEIGHTS ARE EXPECTED TO BE WELL INTO THE 580S (DAM) WITH 1000-500MB THICKNESS VALUES IN THE 570S (DAM)... AND TEMPERATURES WILL CONTINUE TO BE ABOVE AVERAGE. TUE NIGHT & WEDNESDAY...THE STRONG HOT/DRY RIDGE SLOWLY BUILDS NORTH. THIS WILL KEEP THE AREA FAIRLY STABLE AND DRY WITH ABOVE AVERAGE TEMPERATURES. OTHER THAN A FEW TWEAKS TO RAISE TEMPERATURES A BIT AT A FEW OF THE NORMAL HOT SPOTS ACROSS THE WESTERN ZONES DID NOT MAKE ANY CHANGES. CB .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... UPDATE...MODELS ARE MAINTAIN THE IDEA OF AN UPPER RIDGE OVER THE AREA UNTIL SATURDAY. THIS WILL BRING HOT AND DRY WEATHER WITH IT. RIDGE FLATTENS OVER THE WEEKEND WHICH SHOULD DELIVER A COLD FRONT THAT THE MODELS ARE TIMING FOR LATE SATURDAY AT THIS POINT. ADDED A SLIGHT CHANCE OF THUNDERSTORMS TO PART OF THE AREA FOR SUNDAY AND SUNDAY NIGHT FOR A SHORTWAVE PASSING THROUGH. OTHERWISE...NO SIGNIFICANT CHANGES TO THE FORECAST. FORRESTER PREVIOUS LONG TERM... GOOD MODEL AGREEMENT THROUGH FRIDAY WITH RIDGEBUILDING OVER THE HIGH PLAINS. VERY WARM AND DRY UNDER THE RIDGE WITH TEMPERATURES PUSHING TOWARD 100 ON FRIDAY. MORE UNCERTAINTY FOR THE WEEKEND AS MODELS INDICATING SHORTWAVE/COLD FRONT SLIDING ACROSS MONTANA TO FLATTEN OUT THE RIDGE AND COOL TEMPERATURES. GENERAL CONSENSUS OF THE MODELS IS FOR COLD FRONT PASSAGE ON SATURDAY BUT WITH A DELAY IN THE INFLUX OF COLDER AIR...MAKING FOR STILL TOASTY WEATHER SATURDAY. WITH THE FLATTENING OF THE RIDGE WILL ALSO COME A RETURN TO MORE ACTIVE SHORTWAVE PATTERN...AND A RELATED INCREASE IN THUNDERSTORM POTENTIAL. THIS SHOULD LAST THROUGH THE END OF THE FORECAST PERIOD WHEN THE RIDGE REBOUNDS TO THE WEST. EBERT && .AVIATION... SCATTERED SEVERE THUNDERSTORMS MOVING ACROSS THE AREA TONIGHT WILL REDUCE VISIBILITY BRIEFLY BELOW 3 MILES...AND A FEW WILL PRODUCE LARGE HAIL THE SIZE OF GOLF BALLS AS WELL AS WINDS GUSTING TO 50 KT. CEILINGS MAY DROP BRIEFLY TO MVFR. THE STORMS WILL EXIT OUR EASTERN ZONES VERY LATE TONIGHT. OTHERWISE VFR. SIMONSEN && .CLIMATE... IT LOOKS LIKE THIS JULY 4TH WILL BE SUNNY AND DRY IN GLASGOW. HISTORICALLY THERE IS A GOOD CHANCE OF RAIN ON THE 4TH OF JULY. THERE HAS BEEN RAIN IN GLASGOW 9 TIMES ON THE 4TH OF JULY SINCE 1988. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 2, 9:04 AM MDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 904 AM MDT MON JUL 2 2007 MTZ016>027-059>062-031200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 904 AM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS NORTHEAST MONTANA TODAY AND TONIGHT. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE IN THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 2, 8:07 PM MDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
807 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 6 SE OPHEIM 48.80N 106.31W
07/02/2007 M0.88 INCH VALLEY MT TRAINED SPOTTER
&&
SIMONSENLocal storm report, Jul 2, 8:24 PM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
824 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 15 ESE LARSLAN 48.49N 105.89W
07/02/2007 E1.00 INCH VALLEY MT PUBLIC
&&
JIMBLocal storm report, Jul 2, 8:49 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
849 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 NNW VOLT 48.45N 105.76W
07/02/2007 E1.50 INCH ROOSEVELT MT TRAINED SPOTTER
&&
JIMBLocal storm report, Jul 2, 9:06 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
906 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 8 NE LUSTRE 48.48N 105.76W
07/02/2007 E1.25 INCH ROOSEVELT MT PUBLIC
&&
BOGELLocal storm report, Jul 2, 9:22 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
922 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 SW PLENTYWOOD 48.75N 104.59W
07/02/2007 E0.75 INCH SHERIDAN MT TRAINED SPOTTER
WINDS ESTIMATED 40-45 MPH. VERY HEAVY RAIN FALLING
&&
JIMBLocal storm report, Jul 2, 9:59 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
959 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST 10 WNW MEDICINE LAKE 48.58N 104.69W
07/02/2007 E60 MPH SHERIDAN MT TRAINED SPOTTER
THE WIND WAS ACCCOMPANIED BY HEAVY RAINFALL.
&&
BOGELThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:14 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 61 min |
| Jul 2, 6:15 PM MDT | Flash Flood Warning | GGW | Phillips | 3 hr |
| Jul 2, 6:46 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jul 2, 7:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 2, 7:26 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jul 2, 7:46 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 59 min |
| Jul 2, 8:46 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 59 min |
| Jul 2, 8:47 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 58 min |
| Jul 2, 9:41 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 41 min |
| Jul 2, 9:42 PM MDT | Flash Flood Warning | GGW | Sheridan | 3 hr |
| Jul 2, 9:46 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 59 min |
| Jul 2, 10:45 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 60 min |
| Jul 2, 11:23 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Richland, Wibaux | 67 min |
| Jul 3, 12:28 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 62 min |
| Jul 3, 1:16 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 59 min |
| Jul 3, 1:27 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 63 min |
| Jul 3, 1:36 AM MDT | Flash Flood Warning | GGW | Dawson, Wibaux | 3 hr |
| Jul 3, 2:15 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 60 min |
| Jul 3, 2:31 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 59 min |
| Jul 3, 3:32 AM MDT | Severe Thunderstorm Warning | GGW | Prairie, Wibaux | 32 min |
| Jul 3, 4:26 AM MDT | Flash Flood Warning | GGW | Dawson, Prairie, Wibaux | 4 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.